Quit Xanax Cold Turkey…
Question posted by SS67 on 6 April 2012, last updated on 17 April 2018
Has anyone experienced intense ringing or buzzing in their head after quitting Xanax cold turkey? If so, how long did it last?
WI wickedomar19 – 8 Oct 2016
Hello, I need help. I have been forced to stop taking alprazolam because I ran out and can’t get an appointment for my prescription for a week. It’s been 6 days now and I’m experiencing living hell. I was taking 0.5mg midday and half of that at night time for 6 months. I also take paroxetine 20mg in the morning for depression, but mainly for bad social anxiety and panic attacks. I really need your help and advice. I have very bad anxiety and I’m not feeling like myself. How long will this withdrawal take? This is my first time ever writing on a forum. I’m in that much need of help.
MS Msmalls – 6 Aug 2016
I have been taking 1mg Xanax to go to sleep for four years now. Should I go to medical detox to come off?
PA pamcorey – 8 Jan 2016
Yes, I have ringing in my ear.
MI MikeR8898 – 18 Nov 2012
Hello all, I was originally prescribed 0.5mg Xanax to take 30 minutes before bed to help me fall asleep. It was originally supposed to be for only a week or two, but I ended up taking it almost every night for roughly 8 months. The few nights I missed, I was not able to sleep at all. Four nights ago, however, I ran out of pills and decided to give it another go. It has been 4 nights so far without Xanax (after having quit cold turkey) and I’m feeling better. I’m glad I’m not on the drug anymore. After researching Xanax in more detail, there may be other unknown effects of this CNS depressant. I absolutely did not want to be on the drug long term, and so I am not going to be taking another Xanax. Instead of using Xanax, I use a 5mg Melatonin pill every night. It is a much safer alternative. I wish you all the best in coming off of Xanax.
IN Inactive – 3 Nov 2012
You have had many answers here, but most were on a really high dose of Xanax. Since your dose was fairly low and you haven’t complained of any other symptoms, I think you are okay and I wouldn’t worry about a seizure or anything. I find it interesting that you are having ringing in your ears as that is actually a symptom of taking Xanax. I take it also at bedtime to get to sleep and have horrible ringing in my ear that I am actually deaf in…
DO Dopetron – 3 Nov 2012
For about two years, I’ve been taking both Xanax and Klonopin. Initially, I was taking 2mg four times a day. A VERY high dose. After I ended up on the county’s health insurance, the doctor tapered me down to 2mg a day and switched me to Klonopin. I abused my script, however, and since Klonopins have such a long half-life, I took 6mg every two days. I skipped doses just so my rx wasn’t early. Two months ago, I binged hard… going doctor shopping… going through 60 1mg Xanax in 3 days. When I quit cold turkey, I felt like HELL!! I had three seizures, each time waking up on the cold floor in my guest house, all alone. I’m not certain, but I’m pretty sure I hit my head pretty hard, and I’d throw up each time. Every seizure was accompanied by intense disturbing visuals. In fact, I felt like I was on mushrooms for a good 48 hours and nothing felt real. I wondered if I had brain damage. I cried to my parents, who didn’t believe me and laughed in my face. My mom later told me she laughed because she didn’t understand the seriousness of the situation. She didn’t think the withdrawals were a big deal. My pops is a pharmacist, so he understood but had recently divorced my mom and moved out. So